SOCIAL MEDIA

Switching To The Mini Pill... When I Didn't Really Want To

Friday, 21 June 2019


If you read this post back in March then you'll know that I decided to go on the pill to see if it'd help with my chronic pelvic pain/suspected endometriosis. Unfortunately during my last doctors appointment back in April my doctor kicked off about my weight (instead of actually discussing how my pain has been since being on the pill) and she took me off the combined pill immediately. She switched me to the mini pill instead which is commonly known as the POP pill. It contains progesterone only and you take it daily as opposed to the combined pill which you take for 21 days and then have a 7 day break. When she told me she was putting me on Cerazette I literally muttered "Oh shit" under my breath because I've read and heard so many horror stories about that pill in particular from irregular bleeding, cystic acne, continuous bleeding, weight gain, mood swings and so on. But I know that going on the combined pill helped relieve my chronic pelvic pain a little and I personally felt that the side effects I had from going on the pill were worth it in exchanged for less intense pain every single day. 

As I write this I've just started my third month of Cerazette and once again it's been a wild journey. I definitely feel like I've experienced more side effects on Cerazette but I also feel like it's been helping my pain a little bit more than Microgynon did so I'm still kind of weighing up the pros and cons if I'm being totally honest. 

So let's talk about what side effects I've been dealing with over the past couple of months... 

First of all I've got to talk about my skin and what's been going on with it. When I was on the combined pill I went about 2 months with pretty much pristine spot-free skin, which was amazing! Especially as I'm quite prone to spots normally and I have oily skin. Literally within about 3 days after going on Cerazette my skin started breaking out like crazy and it also got super oily. I was so pissed off and I almost stopped taking it there and then. Then about a week of being on it I noticed I was getting these weird bumps on my cheeks (mainly on the left side) and since then they've got bigger and have spread out more across my cheeks. You may have seen this tweet when I was asking if anyone had any ideas on how to help get rid of them (p.s I look rough AF in the photo but please ignore that lol). So it's probably something I'm going to have to talk about with my doctor when I go and see her again because they're really affecting my confidence which isn't great anyway as they're really visible through my high coverage foundations and concealers. I'm currently trying various different skincare acids from Glycolic, Salicylic and Lactic to see if any of them will help but so far I haven't seen much improvement.

I also had really bad pain in my boobs for a week straight during my first month of being on the mini pill. If I accidentally knocked them or lay on them without a cushion supporting me I would literally yelp out in pain. I couldn't wear any sort of bra for that whole week either. But I'm guessing that my body was adjusting to the mini pill as I didn't experience it during my second month. Thank god. 

Another symptom which I think is pill related is that I feel bloated more often and you can literally see my belly bloating up and down. I also gained another 8lbs like I did when I first went on the combined pill. So I'm guessing an 8lb gain is the norm for my body and if/when I switch pills now. How fun... Not. Especially when I already have the doctors banging on about my weight instead of actually trying to figure out what's causing my chronic pain. I've also been experiencing nightmares quite often but I don't know if that's immediate side effects of the pill or if it's just because I've been dealing with a lot of stressful things over the past couple of months. But it sucks either way. Ugh.

So let's talk about the positives... I haven't had a period in two months. Absolutely nothing. Which I suppose is a good thing but I feel like if I was in a relationship right now then I'd probably be in full on meltdown most of the time thinking I'm pregnant. I still get period-like cramps around the time of the month I'd be getting a period but it's nowhere near as bad as it normally is. I just stick a BeYou patch on and hug my hot water bottle for a few hours (lol) and they both help to settle the pain. I've also not been having the bad mood swings that Microgynon gave me when I'd either feel super angry at nothing or I'd be crying over something silly so I don't feel as if I'm going completely crazy on Cerazette. Another big positive is something I've already mentioned which is that I *think* it's helping my daily pain more than Microgynon did. I still have pain daily and it still affects my quality of life but I know for a fact if I come off the pill I'm going to go straight back to the way I was before I was on the pill and I was not in a good state of mind back then, to the point that the way how I was feeling mentally was scaring the shit out of me. I still have bad mental health days but I don't feel like I'm in a constant depressive mood. It's either that or I'm just getting used to chronic pain life.

So overall even though I've been dealing with a lot of side effects I feel like I'm just going to stick it out a little longer and see how I go. I'm hoping my skin will clear up or settle down or that I'll find something which helps get rid of the weird bumps/spots and I'm also hoping that I don't gain any more weight. I also hope that the boob pain stays the hell away because that was brutal. I don't need any extra pain thank you very much lol.


Have you been on the mini pill before? 
If so, did you have any of the same side effects as me?


follow me: twitter / instagram

3 comments:

  1. I attempted to go on the mini pill about a year ago now, as the combined pill wasn't working for me. But unfortunately it wasn't for me. I just kept bleeding the entire time, even up to 6 months in so I decided to stop. I hope it works as you stick it out for a lil longer and the side effects subside!

    Lucy | Forever September

    ReplyDelete
    Replies
    1. Ah no! I'm worried about sudden bleeding tbh. I'm just hoping it'll be spotting rather than a full on period because I think it'll be a bit of a shock to the system haha x

      Delete
  2. I was put on the same pill for my suspected endometriosis while I try and get an appointment for a laparoscopy, but I actually haven't taken it! I've heard so many horror stories, and a few months ago I decided to come off the combined pill completely due to side effects so I didn't want to start a new one! This post was super helpful to read!
    Chloe X http://chloelxuise.com

    ReplyDelete

Copyright © As Told By Kirsty. Blog Design by SkyandStars.co